Alert archive / Texas / Tornado Warnings in 2008

Tornado Warning 9, NWS Houston/Galveston, TX

May 14, 2008Washington County, Texas

NWS Houston/Galveston, TX issued this tornado warning at May 14, 2008, 9:42 AM CDT for Washington County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2008, 9:42 AM CDT (14:42 UTC)
Expired
May 14, 2008, 10:18 AM CDT
In force
36 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

County Washington County, TX

The radar

The Ft Hood radar (KGRK), 106 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 3:39 AM CDTSevere Thunderstorm WatchSPC6 hr
May 14, 7:50 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 2.7 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2008-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2008-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2302 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 141443
TORHGX
TXC477-141530-
/O.NEW.KHGX.TO.W.0009.080514T1442Z-080514T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
942 AM CDT WED MAY 14 2008

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  WASHINGTON COUNTY IN SOUTHEAST TEXAS...

* UNTIL 1030 AM CDT

* AT 936 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS TORNADO
  WAS LOCATED NEAR BURTON..AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE TORNADO WARNING INCLUDE BUT ARE NOT LIMITED TO
  QUARRY...INDEPENDENCE...BURTON...AND BRENHAM

THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.

A TORNADO WATCH IS IN EFFECT UNTIL 3 PM CDT FOR THE WARNED AREA.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3038 9631 3026 9626 3011 9621 3006 9659
      3008 9660 3006 9661 3006 9664 3024 9672
TIME...MOT...LOC 1442Z 244DEG 18KT 3015 9660

$$
2 follow-up statements
000 
WWUS54 KHGX 141500
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
959 AM CDT WED MAY 14 2008

TXC477-141530-
/O.CON.KHGX.TO.W.0009.000000T0000Z-080514T1530Z/
WASHINGTON TX-
959 AM CDT WED MAY 14 2008

...A TORNADO WARNING CONTINUES FOR WASHINGTON COUNTY UNTIL 1030 AM
CDT...

AT 956 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO.  THIS TORNADO WAS LOCATED 7 MILES SOUTHEAST OF BURTON...OR 
8 MILES SOUTHWEST OF BRENHAM...AND MOVING EAST AT 25 MPH. HAIL TO 
THE SIZE OF QUARTERS IS ALSO LIKELY WITH THIS STORM. 

* LOCATIONS IN THE THE TORNADO WARNING INCLUDE BUT ARE NOT LIMITED TO
  BRENHAM

THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.

A TORNADO WATCH IS IN EFFECT UNTIL 3 PM CDT FOR THE WARNED AREA.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3038 9631 3026 9626 3011 9621 3006 9659
      3008 9660 3006 9661 3006 9664 3024 9672
TIME...MOT...LOC 1459Z 264DEG 22KT 3011 9650

$$
000 
WWUS54 KHGX 141518
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1017 AM CDT WED MAY 14 2008

TXC477-141527-
/O.CAN.KHGX.TO.W.0009.000000T0000Z-080514T1530Z/
WASHINGTON TX-
1017 AM CDT WED MAY 14 2008

...THE TORNADO WARNING FOR WASHINGTON COUNTY HAS BEEN CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS WEAKENED.

THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS WEAKENED AND
IS NO LONGER EXPECTED TO POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

A TORNADO WATCH IS IN EFFECT UNTIL 3 PM CDT FOR THE WARNED AREA.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3038 9631 3026 9626 3011 9621 3006 9659
      3008 9660 3006 9661 3006 9664 3024 9672
TIME...MOT...LOC 1517Z 264DEG 22KT 3019 9638

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 14, 6:00 AM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, May 14, 6:00 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
600 AM CDT WED MAY 14 2008

.UPDATE...
BASED ON THE RECENT RADAR/SAT TRENDS...HAVE UPDATED ALL FORECAST
PACKAGES. UPED TODAYS POPS ACROSS NORTH AND EXTENDED THESE
LIKELY POPS FURTHER SOUTH INTO HOUSTON METRO AND SURROUNDING
COMMUNITIES. RADAR TRENDS SHOWING BETTER ORGANIZATION OF
THUNDERSTORM CLUSTERS HEADING MORE EAST THAN NORTHEAST AT BOTTOM
OF 10Z HOUR. THUNDERSTORM COMPLEXES THAT HAVE PASSED ACROSS NEW
BRAUNFELS AND SAN MARCOS THIS PAST HOUR HAVE DISPLAYED SIGNS OF
BOWING OUT AS THEY HEAD DOWN THE INTERSTATE 10 CORRIDOR. IR SAT
SHOWS A BETTER ORGANIZED MCS ACROSS CENTRAL TEXAS SO HAVE REASON
TO BELIEVE THAT A GREATER MAJORITY OF CWA WILL BE EFFECTED BY
STRONG STORMS OVER THE NEXT 6-8 HOURS. 31

&&

.PREV DISCUSSION... /ISSUED 418 AM CDT WED MAY 14 2008/

DISCUSSION...
FAR NORTHEASTERN CWA GETTING CLIPPED THIS MORNING FROM THE
SOUTHERN EDGE OF MCS WITH ANOTHER SOUTHERN TX SYSTEM BLOWING UP
JUST EAST OF THE RIO GRANDE. COLDEST CLOUD TOPS OF NEAR -80C PER
IR OVER EASTERN SAN ANGELO WFO AS IT LOOKS AS IF THIS COMPLEX IS
GOING TO MERGE WITH THE SOUTHERN MCS AND TRAVEL NORTHEAST OVER
CENTRAL TX THROUGH THE MORNING. ATMOSPHERE PRETTY WORKED OVER TO
OUR NORTH AND WEST FROM THIS MORNINGS MCC. AT 07Z UPPER TROF
DIGGING DOWN OVER BAJA...WITH ENERGY-ENHANCING SMALL VORT DIVING
DOWN INTO IT OVER SOUTHERN AZ-NM...WILL BEGIN ITS NORTHEASTERN
JOURNEY OVER THE TEXAS PANHANDLE THROUGH THE DAY. OVERCAST SKIES
WITH MODERATE RETURN FLOW. LL JET WILL INCREASE PWATS CURRENTLY IN
THE 1.7-1.8 RANGE TO NEAR 2.0 BY THIS AFTERNOON. STEERING 700
MB WINDS ARE MODELED TO BECOME MORE ZONAL WITH TIME SO ANY CELLS
THAT DO FLARE UP ACROSS EWXS EASTERN CWA WILL MOST LIKELY EFFECT
US.

TODAYS WEATHER WILL BE STRICTLY MESO-DRIVEN. THE ULTIMATE LOCATION
OF THE COLD POOL AND ITS LEADING EDGE(S) BEING LAID OUT BY THIS
MORNINGS CENTRAL TX MCC WILL BE THE PRIMARY DETERMINING FACTOR
WHETHER WE RECEIVE JUST STREAMER SHOWERS OR MORE ACTIVE NORTHERN
CWA CONVECTION LATER TODAY. WARM MID LAYER DOES COOL THE FURTHER
NORTH YOU GO...WITH DECENT LAPSE RATES BEING REALIZED BY 21Z PER
NAM SOUNDINGS. HIGHEST THREAT FOR STRONG THUNDERSTORM ACTIVITY
RESIDES ACROSS THE FAR NORTHERN TIER CWA COUNTIES THIS AFTERNOON
DUE TO ONGOING VICINITY CONVECTION...HIGH COMPUTED CAPE AND LIFTED
INDICES...AND GOOD INFLOW OF HIGH PW AIR FROM A MODEST LL JET.

THE OVERALL LIFTING OF THE UPPER TROF ACROSS THE TX PANHANDLE IN
THE THUR 00-06Z TIME FRAME WILL AID IN TAKING THE SURFACE AND
TRAILING MID-LEVEL FRONT CLOSE TO OUR NORTHERN CWA BORDER MID
THURSDAY MORNING. MORE EFFICIENT LARGER SCALE FORCING CAUSED BY
THIS BOUNDARY HAS KEPT POPS IN THE LIKELY CATEGORY TOMORROW IN
TRANSITION FROM THE NORTH EARLY IN DAY...TO FURTHER SOUTH AND EAST
LATER IN DAY. FROPA TO MAKE IT TO THE COASTLINE AROUND MIDNIGHT
FRIDAY...MODERATE NORTHERLIES IN ITS WAKE. THE WEEKEND STILL LOOKS
DIVINE UNDER MAINLY CLEAR SKIES...SEASONABLE TEMPERATURE BEHAVIOR
AND MODERATED HUMIDITIES AS REGION WILL BE UNDER THE INFLUENCE OF
A SOMEWHAT MODIFIED...ALBEIT DRIER...AIR MASS THROUGH SUNDAY.
COOLEST MORNING SHOULD BE ON SATURDAY WITH SUCCESSIVELY WARMER
DAYS GOING INTO THE EARLY PART OF THE WORK WEEK.

THE LAST COUPLE OF EXTENDED MODEL RUNS CONTINUE TO LAG A WEEKEND UPPER
TROF OVER US WHICH WILL AID IN TURNING NORTHERLIES BACK TO WEST
LATE IN PERIOD AS THIS FEATURE RIDES EASTWARD OVER US SUNDAY-MONDAY
(PER 14/00Z ECMWF). CONFIDENCE PAST DAY 4 IS SKETCHY AT BEST AS
MODELS ARE HAVING A HARD TIME RESOLVING DAYS 5 THROUGH 8...GFSS
WARMER SOLUTION BUILDS IN A WESTERN RIDGE WHILE A MORE UNSETTLED
EURO OUTPUT LAGS A TROF OUT WEST. 31

MARINE...
MODERATE ONSHORE FLOW TO REMAIN IN PLACE TODAY...WITH WINDS/SEAS
NEAR CAUTION CRITERIA. THERE WILL LIKELY BE SOME PERIODS OF SLIGHTLY
STRONGER SPEEDS IN THE NEXT 24 HOURS IN RESPONSE TO APPROACHING
UPPER LEVEL IMPULSES/CONVECTIVE COMPLEXES. WILL MAINTAIN THE CAUTION
FLAGS FOR NOW ALTHOUGH IT IS KIND OF BORDERLINE. NEXT FRONT STILL
EXPECTED TO PUSH OFF THE COAST THURS EVNG WITH A MODERATE OFFSHORE
FLOW DEVELOPING IN ITS WAKE. WINDS/SEAS FCST TO DROP OFF FOR THE
WEEKEND AS HIGH PRESSURE MOVES OVERHEAD THEN OFF TO THE SW.  47

AVIATION...
DIFFICULT & LOW CONFIDENCE FCST THIS MORNING FOR THE UPCOMING 12Z
TAFS. MODEL DATA DOESNT LOOK TO BE ALL THAT MUCH OF A HELP AS WX
WILL BE DRIVEN ON THE MESOSCALE. THAT BEING SAID...1ST CONVECTIVE
COMPLEX IN EXTREME N PARTS OF SE TX SHOULD CONTINUE NEWD THIS
MORNING. EYES NOW SHIFT OUT WEST WHERE A COUPLE MORE CLUSTERS ARE
ORGANIZING AND MOVING EWD. QUESTION IS IF THEY WILL MAINTAIN INTACT
ALL THE WAY TOWARD SE TX. 00Z SOUNDINGS SHOWED A WARM LAYER OF AIR
ALOFT WHICH WOULD BE A NEGATIVE...BUT THE UPPER IMPULSE THAT JUST
PASSED THRU COULD HAVE ERODED THAT ESP NRN HALF OF SE TX. ONE WAY OR
THE OTHER...THINK THERE WILL BE AT LEAST SOME SCT PRECIP AROUND
TODAY. COULD COME FROM THE DISTURBANCE OUT WEST (WHICH IF IS THE
CASE SHOULD APPROACH WESTERN PORTIONS OF SE TX 7-9 AM).
OR...OUTFLOWS FROM EARLIER STORMS MAY BE A FOCUS WITH DAYTIME
HEATING AND ABUNDANT MOISTURE IN PLACE. WILL MAKE A LAST MINUTE
DECISION ON TAFS AFTER WATCHING RADAR TRENDS. EXPECT A RELATIVELY
QUIET OVERNIGHT PERIOD. POSSIBLY ANOTHER CONVECTIVE COMPLEX
GENERATING IN THE CLL REGION TOWARD SUNRISE THUR.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      84  73  82  59  81 /  70  30  70  10  10
HOUSTON (IAH)              84  74  83  61  81 /  70  30  70  30  10
GALVESTON (GLS)            82  76  82  67  80 /  30  30  70  40  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 10 AM CDT THIS MORNING
     FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
     NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 PM CDT THIS
     AFTERNOON FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     HIGH ISLAND TO FREEPORT 20 TO 60 NM.

&&

DISCUSSION...31
Hazardous weather outlook, May 14, 7:00 AM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
700 AM CDT WED MAY 14 2008

TXZ163-164-177>179-199-200-213-214-226-227-235>238-151200-
BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-HARRIS-HOUSTON-JACKSON-
LIBERTY-MATAGORDA-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-
WHARTON-
700 AM CDT WED MAY 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COMPLEX OF THUNDERSTORMS HAS DEVELOPED OVER CENTRAL TEXAS AND
ARE MOVING EAST. THIS COMPLEX OF STORMS IS EXPECTED TO IMPACT THE
WESTERN HALF OF THE AREA THIS MORNING...AND POSSIBLY EFFECT MORE
CENTRAL AND EASTERN COUNTIES THROUGH THE LATE MORNING HOURS.

THE PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING STRAIGHT
LINE WINDS...HEAVY RAINFALL...AND ISOLATED TORNADOES. THESE
THUNDERSTORMS ARE MOVING INTO AN ENVIRONMENT CONDUCIVE FOR THE
FORMATION OF SUPERCELLS. THE PRIMARY SEVERE WEATHER THREAT AREA
WILL BE TO THE NORTH OF A LINE FROM EAGLE LAKE TO HOUSTON METRO TO
LIVINGSTON. THE PRIMARY TIME FRAME FOR THE SEVERE WEATHER THREAT
WILL BE DURING THE MORNING HOURS.

DUE TO THE FAST MOVEMENT OF THESE STORMS TO THE EAST AT BETWEEN
30 TO 40 MPH...RAINFALL AMOUNTS THROUGH WEDNESDAY NIGHT OVER THE
NORTHERN HALF OF THE AREA WILL AVERAGE BETWEEN 1/2 TO 1
INCH...WITH ISOLATED TOTALS OF 2 TO 3 INCHES ONLY OVER AREAS THAT
ARE EFFECTED BY THE STRONGEST STORMS. MINOR FLOODING OF STREETS
...FEEDER ROADS...SECONDARY ROADS...AND LOW WATER CROSSINGS IN AREAS
WHERE THE HEAVIEST RAIN OCCURS.

FOLLOWING THIS MORNINGS STORMS...THE AIR MASS WILL LIKELY STABILIZE
FOR A FEW HOURS GOING INTO WEDNESDAY AFTERNOON. THE POSSIBILITY DOES
EXIST FOR LATE AFTERNOON THUNDERSTORMS TO REDEVELOP FURTHER
SOUTH...OR CLOSER TO THE COAST...DUE TO THE EARLIER EFFECTS OF THIS
MORNINGS STORM ACTIVITY.

.DAY TWO...THURSDAY

A COLD FRONT WILL PUSH SLOWLY ACROSS SOUTHEAST TEXAS THURSDAY AND
THURSDAY NIGHT PRODUCING SCATTERED THUNDERSTORMS ALONG ITS LEADING
EDGE. GIVEN THE MOIST AND UNSTABLE AIR MASS ALREADY IN PLACE...SOME
OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE OR PRODUCE
HEAVY RAINFALL.

THE PRIMARY THREATS WITH THESE STORMS WILL BE HEAVY RAINFALL AND
DAMAGING DOWNBURST WINDS. THE THREAT WILL BE GREATEST TO THE
SOUTHEAST OF A LINE FROM COLUMBUS TO CONROE TO LIVINGSTON.

ADDITIONAL RAINFALL AMOUNTS ON THURSDAY WILL AVERAGE 1/2 TO 1
INCH...WITH ISOLATED TOTALS OF 2 TO 4 INCHES POSSIBLE.

THE THUNDERSTORMS ARE EXPECTED TO END THURSDAY NIGHT AS A COLD
FRONT PUSHES OFF THE UPPER TEXAS COAST.

.DAYS THREE THROUGH SEVEN...FRIDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS MORNING.

TXZ176-195>198-210>212-151200-
AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-MADISON-WALLER-WASHINGTON-
700 AM CDT WED MAY 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 10 AM CDT THIS
MORNING.

.DAY ONE...TODAY AND TONIGHT

A COMPLEX OF THUNDERSTORMS HAS DEVELOPED OVER CENTRAL TEXAS AND
ARE MOVING EAST. THIS COMPLEX OF STORMS IS EXPECTED TO IMPACT THE
WESTERN HALF OF THE AREA THIS MORNING...AND POSSIBLY EFFECT MORE
CENTRAL AND EASTERN COUNTIES THROUGH THE LATE MORNING HOURS.

THE PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING STRAIGHT
LINE WINDS...HEAVY RAINFALL...AND ISOLATED TORNADOES. THESE
THUNDERSTORMS ARE MOVING INTO AN ENVIRONMENT CONDUCIVE FOR THE
FORMATION OF SUPERCELLS. THE PRIMARY SEVERE WEATHER THREAT AREA
WILL BE TO THE NORTH OF A LINE FROM EAGLE LAKE TO HOUSTON METRO TO
LIVINGSTON. THE PRIMARY TIME FRAME FOR THE SEVERE WEATHER THREAT
WILL BE DURING THE MORNING HOURS.

DUE TO THE FAST MOVEMENT OF THESE STORMS TOT HE EAST AT BETWEEN 30
TO 40 MPH...RAINFALL AMOUNTS THROUGH WEDNESDAY NIGHT OVER THE
NORTHERN HALF OF THE AREA WILL AVERAGE BETWEEN 1/2 TO 1
INCH...WITH ISOLATED TOTALS OF 2 TO 3 INCHES ONLY OVER AREAS THAT
ARE EFFECTED BY THE STRONGEST STORMS. MINOR FLOODING OF STREETS
...FEEDER ROADS...SECONDARY ROADS...AND LOW WATER CROSSINGS IN AREAS
WHERE THE HEAVIEST RAIN OCCURS.

FOLLOWING THIS MORNINGS STORMS...THE AIR MASS WILL LIKELY STABILIZE
FOR A FEW HOURS GOING INTO WEDNESDAY AFTERNOON. THE POSSIBILITY DOES
EXIST FOR LATE AFTERNOON THUNDERSTORMS TO REDEVELOP FURTHER
SOUTH...OR CLOSER TO THE COAST...DUE TO THE EARLIER EFFECTS OF THIS
MORNINGS STORM ACTIVITY.

.DAY TWO...THURSDAY

A COLD FRONT WILL PUSH SLOWLY ACROSS SOUTHEAST TEXAS THURSDAY AND
THURSDAY NIGHT PRODUCING SCATTERED THUNDERSTORMS ALONG ITS LEADING
EDGE. GIVEN THE MOIST AND UNSTABLE AIR MASS ALREADY IN PLACE...SOME
OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE OR PRODUCE
HEAVY RAINFALL.

THE PRIMARY THREATS WITH THESE STORMS WILL BE HEAVY RAINFALL AND
DAMAGING DOWNBURST WINDS. THE THREAT WILL BE GREATEST TO THE
SOUTHEAST OF A LINE FROM COLUMBUS TO CONROE TO LIVINGSTON.

ADDITIONAL RAINFALL AMOUNTS ON THURSDAY WILL AVERAGE 1/2 TO 1
INCH...WITH ISOLATED TOTALS OF 2 TO 4 INCHES POSSIBLE.

THE THUNDERSTORMS ARE EXPECTED TO END THURSDAY NIGHT AS A COLD
FRONT PUSHES OFF THE UPPER TEXAS COAST.

.DAYS THREE THROUGH SEVEN...FRIDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS MORNING.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:08 AM CDTSevere Thunderstorm WarningHGXBrazos, Burleson, Grimes, Madison52 min
May 14, 7:58 AM CDTSevere Thunderstorm WarningHGXBrazos, Burleson, Grimes47 min
May 14, 8:38 AM CDTSevere Thunderstorm WarningHGXGrimes, Montgomery, Walker52 min
May 14, 10:03 AM CDTSevere Thunderstorm WarningHGXMontgomery, Polk, San Jacinto, Walker57 min
May 14, 10:13 AM CDTTornado WarningHGXMontgomery, Polk, San Jacinto, Walker47 min
May 14, 10:29 AM CDTAreal Flood AdvisoryHGXWashington2 hr
May 14, 10:38 AM CDTTornado WarningHGXMontgomery, San Jacinto52 min
May 14, 10:50 AM CDTTornado WarningHGXPolk, San Jacinto55 min
May 14, 11:20 AM CDTSevere Thunderstorm WarningHGXLiberty, Polk, San Jacinto40 min
May 14, 11:45 AM CDTSevere Thunderstorm WarningHGXPolk45 min
May 14, 12:03 PM CDTTornado WarningHGXPolk27 min

Nearby

Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.